Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 374, NWS Jackson, MS

November 3, 2017East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 3, 2017, 4:43 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2017, 4:43 PM CDT (21:43 UTC)
Expired
Nov 3, 2017, 5:30 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:21 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Nov 3, 3:21 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
321 PM CDT Fri Nov 3 2017

.DISCUSSION...
Rest of Today through Tomorrow:

Current surface analysis has high pressure to our east over Georgia
at 1022 mb, a weak cold front to our north running through western
Tennessee and Central Arkansas. Warm moist air is continuing to pump
into our area from the south and bring temperatures slightly above
normal, highs ranging in the lower 80s. The abundence of warm
moisture air in our region, along with CAPE values of over 2000 J/kg
and lapse rates nearing 7 C/km, will help fire up some severe storms
later this evening as a upper level short wave with a cold core
quickly passes through southern Arkansas into Central Mississippi.
We have upgraded our marginal risk in the northwestern Delta to a
slight, the main concern with these storms is going to be high
damaging winds from the time frame of 7pm to 11pm.

Storms will start to diminish in the early morning hours and
scattered light showers will prevail by late morning. Another round
of morning patchy fog across our entire region is expected due to
low level moisture lingering, however nothing has been added to the
HWO at the moment, it will be something to further analysis during
the evening update.

High temperatures for tomorrow evening will once again be above
average as an upper level ridge start to form from the west,
scattered showers and a few isolated thunderstorms will develop late
into the evening, mainly north of I-20 and west of I-55.
/SKH/

Sunday to Friday. Unseasonably warm conditions will
continue through the weekend with some of the warmest readings
peaking in the Sun-Mon periods. An anomalous ridge is controlling
our weather and with the ridge axis anchored to our S/SW, the
resulting low level regime will continue to be one of SW to W low
level flow. This is historically the flow pattern that brings us the
greatest warmth. Looking at some specifics, ensemble data continues
to strongly indicate 97-max percentiles for 850mb temps. This
supports readings (Max/Min Temps) easily 15 degrees above the norm.
This will result in Highs in the mid 80s with some upper 80s. Look
for some record highs to fall as well. Overnight lows will be quite
warm with lower to mid 60s common. Not expecting much in the way of
precip chances during this time and upper ridging and capping will
limit that.

Tuesday through Friday...A cold front looks to slide into the region
later on Tue into Tue night. Temps look to be held in check across
the NW, but the remainder of the area should see a good warmup with
more 80s due to the slower timing. More seasonal conditions look to
return Wed-Fri. Along with the front, rain chances will increase as
well, especially over the northern half of the area. The best rain
chances look to be Tue night and then again Wed into Wed night. /CME/

&&

.AVIATION...
18Z TAF discussion:
The majority of the sites are going to be VFR conditions this
afternoon and evening, a pop up shower or two might be spotted
before sunset. As we move into later this evening, convection
pushing in from the northeast will heavily affect GLH and GWO
between the 21Z-04Z, expect high wind gusts from the NNW direction
associated with these storms; as high as 35 kts at times.
Scattered showers and thunderstorms should reach JAN and HKS near
04-06Z. Low ceilings will create LIFR conditions for all sites
starting as early as 09Z. Patchy fog will constrain visibility to
less than 1/2SM for GLH, JAN, MEI, and HBG between 12-16Z.
Improved visibility conditions and higher ceilings will create
MVFR conditions by 16-17Z. /SKH/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  84  65  85 /  49  27   4   5
Meridian      63  83  62  84 /  40  29   4   5
Vicksburg     64  84  65  85 /  50  29   4  10
Hattiesburg   65  83  62  85 /  27  21   4   4
Natchez       65  83  65  84 /  41  28   5   8
Greenville    64  83  66  83 /  62  29   3  13
Greenwood     64  82  65  84 /  54  31   3  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

SKH/CME
Hazardous weather outlook, Nov 3, 3:27 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
327 PM CDT Fri Nov 3 2017

ARZ074-LAZ007>009-016-MSZ028>033-035>047-042030-
Ashley-Morehouse-West Carroll-East Carroll-Madison LA-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-
Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-
327 PM CDT Fri Nov 3 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...6pm to 11pm this evening

Isolated severe storms will be possible this evening and bring the
threat for some damaging winds and hail around quarter size.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-MSZ018-019-025>027-034-042030-
Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-
327 PM CDT Fri Nov 3 2017

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...6pm to 10pm this evening

Severe storms will be possible this evening with damaging wind
gusts and hail around quarter size.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-023>026-MSZ048>066-072>074-042030-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
327 PM CDT Fri Nov 3 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

36

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 5:20 PM CDTSpecial Weather StatementJANBolivar25 min
Nov 3, 5:36 PM CDTSpecial Weather StatementJANWashington39 min
Nov 3, 5:39 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower41 min
Nov 3, 5:54 PM CDTSevere Thunderstorm WarningJANWashington27 min
Nov 3, 6:48 PM CDTSpecial Weather StatementJANBolivar27 min
Nov 3, 6:52 PM CDTSpecial Weather StatementJANWashington53 min
Nov 3, 5:31 PM CDTSevere Thunderstorm WarningJANEast Carroll29 min
Nov 3, 6:55 PM CDTSpecial Weather StatementJANEast Carroll65 min
Nov 3, 4:48 PM CDTSevere Thunderstorm WarningJANChicot42 min
Nov 3, 4:53 PM CDTSpecial Weather StatementJANChicot37 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.